Alert archive / Arizona / Wind Advisories in 2024

Wind Advisory 7, NWS Tucson, AZ

June 19, 2024Cochise County, Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this wind advisory at Jun 19, 2024, 1:32 AM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Jun 20, 2024, 5:00 AM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2024, 1:32 AM MST (08:32 UTC)
In effect from
Jun 20, 2024, 5:00 AM MST
Expired
Jun 21, 2024, 12:53 AM MST
In force
20 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2024-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2024-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4626 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS75 KTWC 190832
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
132 AM MST Wed Jun 19 2024

AZZ501>506-192315-
/O.CON.KTWC.EH.W.0004.240620T1700Z-240621T0300Z/
Western Pima County-Tohono O'odham Nation-Upper Santa Cruz River
Valley/Altar Valley-Tucson Metro Area-South Central Pinal County-
Southeast Pinal County-
Including the cities of Organ Pipe Cactus N.M., Nogales, Marana,
Oracle, Sells, Mammoth, Vail, Ajo, Green Valley, Picacho Peak
State Park, and Tucson
132 AM MST Wed Jun 19 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST 
THURSDAY...

* WHAT...Dangerously hot conditions with temperatures ranging from 
  106 to 113.

* WHERE...South Central Pinal County, Southeast Pinal County, Tohono 
  O'odham Nation, Tucson Metro Area, Upper Santa Cruz River 
  Valley/Altar Valley, and Western Pima County.

* WHEN...From 10 AM to 8 PM MST Thursday.

* IMPACTS...Heat related illnesses increase significantly during 
  extreme heat events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not leave young children and pets in unattended vehicles. Car 
interiors will reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible 
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

AZZ508-509-192315-
/O.NEW.KTWC.WI.Y.0007.240620T1200Z-240621T1200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Clifton, Willcox, Safford, and Douglas
132 AM MST Wed Jun 19 2024

...WIND ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 5 AM Thursday to 5 AM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AWH
5 follow-up statements
989 
WWUS75 KTWC 192025
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
125 PM MST Wed Jun 19 2024

AZZ501>506-201200-
/O.CON.KTWC.EH.W.0004.240620T1700Z-240621T0300Z/
Western Pima County-Tohono O'odham Nation-Upper Santa Cruz River
Valley/Altar Valley-Tucson Metro Area-South Central Pinal County-
Southeast Pinal County-
Including the cities of Sells, Nogales, Marana, Ajo, Green
Valley, Vail, Mammoth, Oracle, Picacho Peak State Park, Tucson,
and Organ Pipe Cactus N.M.
125 PM MST Wed Jun 19 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST 
THURSDAY...

* WHAT...Dangerously hot conditions with temperatures ranging from 
  106 to 113.

* WHERE...South Central Pinal County, Southeast Pinal County, Tohono 
  O'odham Nation, Tucson Metro Area, Upper Santa Cruz River 
  Valley/Altar Valley, and Western Pima County.

* WHEN...From 10 AM to 8 PM MST Thursday.

* IMPACTS...Heat related illnesses increase significantly during 
  extreme heat events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not leave young children and pets in unattended vehicles. Car 
interiors will reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible 
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

AZZ508-509-201200-
/O.CON.KTWC.WI.Y.0007.240620T1200Z-240621T1200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Safford, Clifton, Douglas, and Willcox
125 PM MST Wed Jun 19 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST 
FRIDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to around 50 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 5 AM Thursday to 5 AM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GEL
891 
WWUS75 KTWC 200821
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
121 AM MST Thu Jun 20 2024

AZZ502-504>506-210300-
/O.NEW.KTWC.DU.Y.0002.240620T2200Z-240621T0300Z/
/O.CON.KTWC.EH.W.0004.240620T1700Z-240621T0300Z/
Tohono O'odham Nation-Tucson Metro Area-South Central Pinal
County-Southeast Pinal County-
Including the cities of Vail, Mammoth, Oracle, Tucson, Marana,
Green Valley, Sells, and Picacho Peak State Park
121 AM MST Thu Jun 20 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING 
TO 8 PM MST THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM 
MST THIS EVENING...

* WHAT...For the Excessive Heat Warning, Dangerously hot conditions 
  with temperatures ranging from 106 to 113. For the Blowing Dust 
  Advisory, visibility between one-quarter and one mile in blowing 
  dust expected due to thunderstorm outflows.

* WHERE...South Central Pinal County, Southeast Pinal County, Tohono 
  O'odham Nation, and Tucson Metro Area.

* WHEN...For the Excessive Heat Warning, from 10 AM this morning to 
  8 PM MST this evening. For the Blowing Dust Advisory, from 3 PM 
  this afternoon to 8 PM MST this evening.

* IMPACTS...Heat related illnesses increase significantly during 
  extreme heat events. Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Do not leave young children and pets in unattended vehicles. Car 
interiors will reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible 
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

AZZ501-503-210300-
/O.CON.KTWC.EH.W.0004.240620T1700Z-240621T0300Z/
Western Pima County-Upper Santa Cruz River Valley/Altar Valley-
Including the cities of Organ Pipe Cactus N.M., Ajo, and Nogales
121 AM MST Thu Jun 20 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING 
TO 8 PM MST THIS EVENING...

* WHAT...Dangerously hot conditions with temperatures ranging from 
  106 to 113.

* WHERE...Upper Santa Cruz River Valley/Altar Valley and Western 
  Pima County.

* WHEN...From 10 AM this morning to 8 PM MST this evening.

* IMPACTS...Heat related illnesses increase significantly during 
  extreme heat events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not leave young children and pets in unattended vehicles. Car 
interiors will reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible 
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

AZZ508-509-210315-
/O.CON.KTWC.WI.Y.0007.240620T1200Z-240621T1200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Clifton, Douglas, Willcox, and Safford
121 AM MST Thu Jun 20 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 
AM MST FRIDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to around 50 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 5 AM early this morning to 5 AM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AWH
118 
WWUS75 KTWC 202038
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
138 PM MST Thu Jun 20 2024

AZZ502-504>506-210300-
/O.CON.KTWC.EH.W.0004.000000T0000Z-240621T0300Z/
/O.CON.KTWC.DU.Y.0002.240620T2200Z-240621T0300Z/
Tohono O'odham Nation-Tucson Metro Area-South Central Pinal
County-Southeast Pinal County-
Including the cities of Oracle, Vail, Marana, Green Valley,
Picacho Peak State Park, Tucson, Mammoth, and Sells
138 PM MST Thu Jun 20 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS 
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS 
EVENING...

* WHAT...For the Excessive Heat Warning, Dangerously hot conditions 
  with temperatures ranging from 106 to 113. For the Blowing Dust 
  Advisory, visibility between one-quarter and one mile in blowing 
  dust expected due to thunderstorm outflows.

* WHERE...South Central Pinal County, Southeast Pinal County, Tohono 
  O'odham Nation, and Tucson Metro Area.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Heat related illnesses increase significantly during 
  extreme heat events. Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not leave young children and pets in unattended vehicles. Car 
interiors will reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible 
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

AZZ501-503-210300-
/O.CON.KTWC.EH.W.0004.000000T0000Z-240621T0300Z/
Western Pima County-Upper Santa Cruz River Valley/Altar Valley-
Including the cities of Organ Pipe Cactus N.M., Ajo, and Nogales
138 PM MST Thu Jun 20 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS 
EVENING...

* WHAT...Dangerously hot conditions with temperatures ranging from 
  106 to 113.

* WHERE...Upper Santa Cruz River Valley/Altar Valley and Western 
  Pima County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Heat related illnesses increase significantly during 
  extreme heat events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not leave young children and pets in unattended vehicles. Car 
interiors will reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible 
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

AZZ508-509-211200-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-240621T1200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Safford, Willcox, and Clifton
138 PM MST Thu Jun 20 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to around 50 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...Until 5 AM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GEL
053 
WWUS75 KTWC 210251
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
751 PM MST Thu Jun 20 2024

AZZ502-504>506-210400-
/O.EXP.KTWC.EH.W.0004.000000T0000Z-240621T0300Z/
/O.EXP.KTWC.DU.Y.0002.000000T0000Z-240621T0300Z/
Tohono O'odham Nation-Tucson Metro Area-South Central Pinal
County-Southeast Pinal County-
Including the cities of Marana, Tucson, Picacho Peak State Park,
Vail, Mammoth, Oracle, Green Valley, and Sells
751 PM MST Thu Jun 20 2024

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

The threat has ended.

$$

AZZ501-503-210400-
/O.EXP.KTWC.EH.W.0004.000000T0000Z-240621T0300Z/
Western Pima County-Upper Santa Cruz River Valley/Altar Valley-
Including the cities of Ajo, Organ Pipe Cactus N.M., and Nogales
751 PM MST Thu Jun 20 2024

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

The threat has ended.

$$

AZZ508-509-211200-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-240621T1200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Safford, Willcox, Clifton, and Douglas
751 PM MST Thu Jun 20 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to around 50 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...Until 5 AM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CWR
000 
WWUS75 KTWC 210753
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1253 AM MST Fri Jun 21 2024

AZZ508-509-210900-
/O.CAN.KTWC.WI.Y.0007.000000T0000Z-240621T1200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Willcox, Safford, Clifton, and Douglas
1253 AM MST Fri Jun 21 2024

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels. Some breezy east winds 
will continue this morning in some locations.

$$

WJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 18, 2:27 PM MST, 11 hours 5 minutes earlier.

Area forecast discussion, Jun 18, 2:27 PM MST, 11 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
227 PM MST Tue Jun 18 2024

.SYNOPSIS...After a mild decrease in temperatures today, high
temperatures heat back up again Thursday and Friday. Moisture
will increase starting Thursday and result in the potential for
thunderstorms late in the week and through the weekend.

&&

.DISCUSSION...A relative lull in hot temperatures today across the
forecast area as highs this afternoon drop back down to seasonable
levels. This is due to broad troughing across the western US. The
normal high for Tucson is 102 degrees today.

Wednesday: Broad troughing continues, though heights/thickness
values nudge upward which will result in a few degrees of warming.

Thursday: A very interesting weather pattern starts Thursday as the
pattern aloft begins to shift. While heights remains elevated with a
ridge axis just to our southeast, a strong low level east push, at
least partially attributed to what is now the Potential Tropical
Cyclone One in the western Gulf of Mexico, will move into Arizona
from the east. A very tight surface pressure gradient will ramp up
winds considerably, but most notably near the NM border and in the
Upper Gila River Valley. These strong east to southeast surface
winds are quite anomalous per the ECMWF EFI and we've ramped up the
wind forecast east of Tucson Thursday. Some locales, but especially
the Upper Gila River Valley may need wind headlines
Thursday into Friday, especially if these trends continue. The
strong east push will bring with it increased moisture as PWAT
values jump to the 1" to 1.25" range Thursday. The western edge
of this east push will make it to around the Tucson area Thursday
afternoon with a pseudo dry-line/convergence setting up. Still some
differences in the ensembles with the GEFS/GEPS pushing the moisture
farther west than the ECMWF EPS. This boundary may help to initiate
a few mainly dry thunderstorms with little rain but strong and
gusty outflow winds (in addition to the background synoptic scale
gusty winds). Meanwhile, an Excessive Heat Watch remains in effect
from Tucson westward Thursday. Temperature trends have dropped back
slightly so will continue to monitor.

Friday: The moisture and east push will have made it all the way
to the western deserts with ensemble mean PW values ranging from
about 1 inch to 1.5 inches across the forecast area. The wind speeds
and gradient will remain strong on Friday with continued
breezy to windy across the forecast area. Even
with the increased moisture, as the high aloft will be nearly
overhead with warm mid level temperatures, that will help to limit
widespread convection. With that said, still expect at least
isolated mainly dry thunderstorms. An Excessive Heat Watch is also
in effect Friday but this will need to be re-evaluated over the next
day or two as the moisture may help keep temperatures below high
heat risk levels, especially for areas near Tucson. Hotter
temperatures more likely west of Tucson.

Saturday into next week: Once the moisture comes in, it doesn't
appear to be going anywhere per ensemble guidance. That means from a
moisture perspective, we are in the monsoon. However, with the
mid/upper level high nearby, that will certainly be a mitigating
factor. Depending on the strength/location of the high each day,
that will drive convective trends but at least a low grade monsoon
pattern is expected during this time frame with temperatures a few
degrees above normal.

&&

.AVIATION...Valid through 20/00Z.
SKC through the forecast period. Surface winds SWLY 10-15 kts with
gusts to 25 thru 19/03Z. Thereafter, sfc winds decrease to 10 kts or
less into Wednesday morning. Aft 19/18Z, sfc winds become SLY/SWLY
10-15 kts with gusts to 25 kts thru the end of the forecast period.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Temperatures are expected to heat back up by
Thursday from Tucson westward after the brief few degrees of cooling
through Wednesday. Minimum relative humidity values through
Wednesday will be 8 to 15 percent with overnight recoveries between
25 to 40 percent. Afternoon breeziness out of the southwest can be
expected through Wednesday with gusts to around 20 to 25 mph.
Starting Thursday, surface winds turn to the east to southeast and
become stronger, especially across Graham/Greenlee/Cochise Counties
where sustained 20-ft winds of 20 to 35 mph are expected with
stronger gusts. The strongest of these winds will be in the Upper
Gila River Valley near Safford. With these east to southeast winds,
there will be increased moisture with min RH values in these
locales around 20 percent Thursday. So while the winds are at
critical levels, RH values will remain just above critical levels
but certainly still elevated fire weather conditions due to the
strong winds and dry fuels Thursday. Breezy to windy conditions
continue Friday, though increased moisture will have
overspread more of the forecast area. Some isolated mainly dry
thunderstorms are expected starting Thursday from Tucson eastward
and then to include the remainder of southeast Arizona Friday. As
moisture remains this weekend, isolated thunderstorms will continue
each day through the weekend into early next week with a low grade
monsoon pattern in place.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Watch from Thursday morning through Friday
evening for AZZ501>506.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:15 AM MSTExcessive Heat WarningTWCPima, Pinal, Santa Cruz43 hr

Nearby

Wind Advisories in Arizona, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.